# SDR CA141023002

- Difficulty date: October 16, 2014
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Airbus A330-243
- Aircraft time: 23,320 hours
- Engine: Rroyce RB211TRENT77
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Compressor
- Condition: Damaged
- Location: Nr 1 Engine
- Part time: 22,767 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: E, R
- Precautionary procedure: A

## Discrepancy

(CAN) IN CRUISE AT FLIGHT LEVEL 370, THE NR 1 HAD A STALL, FOLLOWED BY VIBRATION INDICATION OF 6.6 UNITS ON THE NR 1 ENGINE N3 COMPRESSOR. THRUST LEVER WAS REDUCED BELOW VIBRATION ADVISORY AND SLOWLY ADVANCE TO NORMAL THRUST AND ENGINE AGAIN EXPERIENCED A STALL. THE ENGINE THRUST LEVER WAS ONCE AGAIN RETARDED BELOW ECAM VIBRATION ADVISORY AND THE AIRCRAFT DIVERTED TO THE CLOSES SUITABLE AIRPORT. THE AIRCRAFT LANDING WAS UNEVENTFUL WITH THE ENGINE AT IDLE. POST FLIGHT INSPECTION REVEALED NO EXTERIOR DAMAGED BUT A BOROSCOPE INSPECTION WAS PERFORMED AND FOUND DAMAGED TO THE COMPRESSOR BLADES AND POSSIBILITY THE HEAT SHIELD PANEL. ENGINE WAS REPLACED AND SENT TO THE OEM FOR INVESTIGATION AND REPAIR. AIRCRAFT WAS RETURNED TO SERVICE WITH NO FURTHER ANOMALIES REPORTED.  ROLLS ROYCE NOTIFIED OF EVENT.
